MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 5IN 8-0 S/A BV130-4; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 5IN 8-0 S/A BV130-4; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J405G
Medical Device Problem Codes Break (1069); Material Frayed (1262); Defective Component (2292)
Health Effect - Clinical Codes Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an eye surgery on an unknown date and suture was used.The surgeon noticed the suture has been dissolving sooner than expected resulting in the patient be scheduled to return to re-suture in a xen implant.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: when will the patient's re-suture be rescheduled? ((b)(6) 2022).Will the suture be trimmed in physician¿s office? no.Will the suture be removed in a routine post-op procedure? no.Will the suture be removed in a reoperation procedure? yes.Was there any adverse consequence associated with the patient? unknown yet.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Predforte drops 4x/day, gentamycin drops 4x/day and maxitrol ointment at bedtime.Device return status: unable to return d/t contamination.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Information states that "device return status: unable to return d/t contamination." we have a process for shipping contaminated product.Is it possible that the samples can still be returned? initial information states that "six sterile samples are available for return." are these sterile samples still available for return? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? was re-suturing performed as scheduled on (b)(6) 2022? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please clarify what is meant by ¿the suture isn¿t wound as tight as previously¿? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/13/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary
=
> six packets of product code j405g were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the six packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to fraying, damaged, or breakage suture, and no defects were observed during evaluation.Absorption begins as a loss of tensile strength followed by a loss of mass.Absorption of vicryl sutures is essentiality complete between 56 and 70 days.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 health effect - clinical code.Additional h6 medical device problem code.Additional information: the eye surgeon has noticed that the suture isn't wound as tight as previously.Additional information was requested, and the following was obtained: is it possible that the samples can still be returned? no.Initial information states that "six sterile samples are available for return." are these sterile samples still available for return? yes.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 86 years old, female, wt 150 lbs, bmi 27.Date of index surgical procedure? on (b)(6) 2022.The diagnosis and indication for the index surgical procedure? severe primary open angle glaucoma.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? fornix based.On what tissue was the suture used? conjunctiva.What was the tissue condition (normal, thin, calcified, fragile, diseased)? tissue in excellent condition.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? multiple knots, 3/1/1/1.What symptoms did the patient experience following the index surgical procedure? onset date? wound leak approximately one week post-op.Was re-suturing performed as scheduled on (b)(6) 2022? yes.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no, or the suture would not have been used.Please clarify what is meant by ¿the suture isn't wound as tight as previously¿? suture unraveled and pulled through.What is the physician¿s opinion as to the etiology of or contributing factors to this event? something deficient in suture quality.What is the patient's current status? fine after revision.Did the unraveling of the suture happen post operatively? within 2 weeks postop.Did the suture feel different during use? surgeon stated ¿it seemed to kink or curl back on itself.Doesn't want to straighten out all the way out¿.

Brand Name
VCL CT BRD VIO 5IN 8-0 S/A BV130-4
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14069351
Report Number2210968-2022-02540
Device Sequence Number4973867
Product Code GAM
UDI-Device Identifier10705031039605
UDI-Public10705031039605
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberJ405G
Device Catalogue NumberJ405G
Device Lot NumberRDMEMZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/14/2022
05/04/2022
Initial Report FDA Received Date04/10/2022
Supplement Report FDA Received Date04/29/2022
05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight68 KG